MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the evaluation, the manufacturer can not conclusively determine the cause of the reported complaint as the customer¿s accessories and hand pieces were not returned for analysis.The generator was returned and passed the output testing and functions as designed.Dents found on the touchscreen and rear chassis are due to customer's mishandling and do not affect the form, fit, or function of the device.A supplemental report will be submitted if additional information becomes available.The ultrasonic generator (usg-400) is intended to be used with the electrosurgical generator (esg-400), the thunderbeat transducer (td-tb400), the sonicbeat transducer (td-sb400), the thunderbeat, and / or the sonicbeat for open, laparoscopic (including single-site surgery), and endoscopic surgery to cut (dissect) or coagulate soft tissue or to ligate (seal and cut) vessels.The instructions for use state: "follow the dangers, warnings, and cautions described below when handling this ultrasonic generator.This information is supplemented by the dangers, warnings, and cautions described in each chapter.Use this equipment properly.If not properly used, it may cause deformation, breakage, patient and/or operator injury, malfunction of the cardiac pacemaker, burns of the surgeon, surgical staff and/or patient, electric shock, abnormal output or malfunction, perforation, bleeding, postoperative bleeding, tissue damage and infection to the surgeon, surgical staff and/or patient.".
 
Event or Problem Description
It was reported that the patient experienced a burn injury during a diagnostic laparoscopic procedure for an ectopic pregnancy while using a usg-400 generator.A week later the patient was experiencing bloating.The patient was re-scoped on (b)(6) 2019 and the physician found burned tissue in the patient.The patient underwent an exploratory laparotomy and the surgeon removed the patient's appendix and cecum.There was no further patient injury or harm reported after this procedure.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8922121
Report Number8010047-2019-03005
Device Sequence Number2396962
Product Code LFL
UDI-Device Identifier04953170306747
UDI-Public04953170306747
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;